MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 20MM FLL SIL

WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 20MM FLL SIL
Catalog Number 8072031
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is currently being investigated by manufacturer.The device has not been returned for an evaluation.However, a photograph was provided with visible primary packaging compromise of the device.Upon completion of the investigation and if additional information is provided from the manufacturer's customer a follow-up report will be submitted.
 
Event or Problem Description
On 07nov2024, the customer, baxter healthcare corporation, contacted the manufacturer to report that vial adapter 20mm in the boxes on top of the pallets appear to have been deformed under high temperatures.The boxes also appear to have some parts discolored, probably due to high temperatures.11 of the 12 shipper boxes on top of the pallets have damaged vial adapter 20mm.Please note that the shipper boxes did not appear to have any form of damaged that could be attributed to physical damage.There was no health impact to the end user as this issue was detected prior to use.
 
Additional Manufacturer Narrative
A review of batch records for lot# k520 revealed no non-conformance.All qc inspections were conducted according to procedures, no other issues were identified.According to the manufacturer's records, lot#k520 was manufactured according to relevant procedures, tested before release, packed and shipped according to specifications.Complaints database of the last three years was reviewed; no justified complaints were identified for this lot.Samples from lot#k520 were 100% visually inspected twice during the production - no findings were observed.According to the sub-contractors' review of sterilization records, no issues were noticed for lot#k520.No samples were returned to the manufacturer.However, per the obtained pictures, products were detected with deformed and open blisters, the reported issue was verified.According to available data, it is likely that lot#k520 was not exposed to high temperatures during the manufacturing or sterilization process.The manufacturer is unable to fully monitor the conditions the products are exposed to while under service providers such as couriers and transportation contractors.Hence, this issue likely occurred during shipment of lot#k520.This is due to insufficient temperature monitoring over the door to door shipment process, which is the manufacturer's responsibility.Corrective and preventative action was initiated to address appropriate storage and shipping conditions definition for final goods.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER 20MM FLL SIL
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key20843637
Report Number3000223297-2024-00009
Device Sequence Number3928372
Product Code LHI
UDI-Device Identifier07290108240597
UDI-Public(01)07290108240597(17)290630(10)K520
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8072031
Device Lot NumberK520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown